Case ReportsFlecainide-Induced MyoclonusVelasco, Sara Llamas MD*; Sierra-Hidalgo, Fernando MD*†; Rodríguez, Rosa María Ceballos MD*; Guerreo, Antonio José Méndez MD*; Morales, Juan Ruiz MD*Author Information *Neurology Department, Hospital Universitario 12 de Octubre, Madrid, Spain; and †Instituto de Investigación Hospital 12 de Octubre (i + 12), Madrid, Spain. Conflicts of Interest and Source of Funding: Dr. F. Sierra-Hidalgo received financial support from the Instituto de Salud Carlos III (ISCIII) through a “Río-Hortega” contract. The remaining authors have no conflicts of interest to declare. Address correspondence and reprint requests to Sara Llamas Velasco, MD, Neurology Department, Hospital Universitario 12 de Octubre, Av. Córdoba s/n, 28041 Madrid, Spain; E-mail: firstname.lastname@example.org Clinical Neuropharmacology: March/April 2014 - Volume 37 - Issue 2 - p 65-66 doi: 10.1097/WNF.0000000000000025 Buy Metrics Abstract Flecainide is a class 1c antiarrhythmic that acts by blocking sodium channels to reduce intracardiac conduction and is used mainly in the treatment of supraventricular arrhythmias. Dizziness, visual disturbances, headache, and nausea are commonly associated with flecainide, but severe central nervous system toxicity is rare. Here, we report the case of a 71-year-old woman with a history of renal transplantation who developed severe myoclonus 24 hours after being started on flecainide, 100 mg 2 times a day, because of atrial fibrillation. This symptom completely disappeared once the drug was removed. Only 2 patients presenting with flecainide-induced myoclonus have been previously reported. Although the exact pathophysiologic explanation of this phenomenon remains unclear, it is well known that the susceptibility to severe flecainide toxicity is increased in patients with chronic kidney disease. © 2014 by Lippincott Williams & Wilkins.